MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QA+ #4/0 ETH C-1; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by affiliate via complaint submission tool that during hand surgery, micro qa+ #4/0 eth c-1, the part that connected between suture and suture needle is broken.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.Additional information received from the affiliate reported the event occurred during suturing of the patient's finger.It was reported as soon as the surgeon was aware of the reported issue a new device was used to complete the procedure.The affiliate reported patient harm or delay did not occur.
 
Additional Manufacturer Narrative
Additional narrative: investigation summary
=
> according to the information provided, it was reported that during hand surgery, micro qa+ #4/0 eth c-1, the part that connected between suture and suture needle is broken.The complaint device was received and evaluated.Visual observation reveals that the anchor is off the inserter but still intact and held in place by the suture and no anomalies were found into the inserter.The suture was broken off from the needle; thus, confirming this complaint.The reported failure stated when surgeon sutured finger and the photo provided by the customer showed the same failure found.The possible root cause could've been suture tangled, there's a possibility that tried to remove and somehow the tangled suture pulled on the needles which eventually could've broken off the suture, releasing the needle.However, it cannot be conclusively affirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
MICRO QA+ #4/0 ETH C-1
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10006827
Report Number1221934-2020-01256
Device Sequence Number480862
Product Code HWC
UDI-Device Identifier10886705002535
UDI-Public10886705002535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number212866
Device Catalogue Number212866
Device Lot Number6L10165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer05/18/2020
06/16/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/21/2020
06/16/2020
Patient Sequence Number1